Illinois, 2010Excessive Heat in Illinois, August 9 to 14, 2010
August 9 to 14, 2010 · NWS ILX · 35 events in 35 counties and zones
S. produced an extended period of hot and humid weather across central Illinois from August 9th through August 14th.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper-level ridge of high pressure over the southern U.S. produced an extended period of hot and humid weather across central Illinois from August 9th through August 14th. With actual air temperatures well into the 90s and dewpoints in the upper 70s...heat index values soared above 105 degrees....with readings occasionally in excess of 110 degrees along and south of a Shelbyville to Paris line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 9, 11:49 AM CST, 11 minutes earlier.
Area forecast discussion, Aug 9, 11:49 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1249 PM CDT MON AUG 9 2010
.DISCUSSION...
ISSUED 1045 AM CDT MON AUG 9 2010
FORECAST WAS UPDATED AROUND DAWN TO INCREASE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE IL RIVER VALLEY. UPDATING THE FORECAST AT
MID MORNING TO REDUCE THE CHANCES OF SHOWERS AND THUNDERSTORMS
OVER THE IL RIVER VALLEY WITH THE MCS AND ASSOCIATED CONVECTION
WEAKENING AS IT MOVES SE ACROSS THE IL RIVER VALLEY. MAINTAINED
HEAT HEADLINES WITH HEAT ADVISORY THROUGH TUE EARLY EVENING SW OF
I-74 AND EXCESSIVE HEAT WARNING THROUGH THU EARLY EVENING ALONG
AND SW OF A RUSHVILLE TO SPRINGFIELD TO SHELBYVILLE TO ROBINSON
LINE.
RADAR MOSAIC SHOWS SHOWERS AND ISOLATED THUNDERSTORMS WEAKENING AS
THEY ARE MOVING SE TOWARD A RUSHVILLE TO BLOOMINGTON LINE AT 1030 AM.
CANOPY OF MID/HIGH CLOUDS FROM MCS NORTH OF I-70 SHOULD BREAK UP
TOO THIS AFTERNOON ALLOWING SUNSHINE TO HEAT UP TROPICAL AIR MASS
WITH DEWPOINTS IN THE LOW TO MID 70S. HIGHS BY LATE AFTERNOON
SHOULD REACH AROUND 90F FROM I-74 NORTH AND MID 90S SW AREAS. HEAT
INDICES SHOULD REACH UPPER 90S FROM I-74 NE THIS AFTERNOON AND
100-105 DEGREES SW OF I-74. SHORT RANGE MODELS HAVE WEAK HIGH
PRESSURE 1019 MB OVER THE MID ATLANTIC STATES WHILE FRONTAL
BOUNDARY FROM NW WI INTO CENTRAL KS TO KEEP IL IN A SOUTHERLY
TROPICAL FLOW. ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS
AFTERNOON MAINLY OVER THE IL RIVER VALLEY WITH SLIGHT RISK OF
SEVERE STORMS AND HEAVY RAINS NW OF GALESBURG THIS AFTERNOON AND
TONIGHT. ANOTHER MCS TO DEVELOP OVER NORTHERN IA/SOUTHERN MN TONIGHT
AND MOVE EAST INTO NORTHERN IL TUE MORNING KEEPING MOST OF ITS
CONVECTION NORTH OF CENTRAL IL.
HUETTL
&&
.AVIATION...
ISSUED 1245 PM CDT MON AUG 9 2010
STRONG SUBTROPICAL HIGH PRESSURE RIDGE OF 595 DM AT 500 MB OVER TN
TO REMAIN IN PLACE THROUGH TUE AND BRING ANOTHER HEAT WAVE TO
CENTRAL IL THIS WEEK. MCS DISSIPATING OVER CENTRAL IL EARLY THIS
AFTEROON LEAVING A FEW CUMULUS CLOUDS AND BROKEN CIRRUS CLOUDS.
ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP DURING MID/LATE
AFTERNOON AND DISSIPATE BY SUNSET IN THE TROPICAL AIR MASS WITH
DEWPOINTS IN THE 70S ESPECIALLY FROM I-74 NORTH WHERE PUT VCTS
FROM 20Z-24Z (3-7 PM). ANOTHER MCS TO DEVELOP ON NOSE OF LOW LEVEL
JET OVER NORTHERN IA/SOUTHERN MN TONIGHT AND MOVE EAST ACROSS
NORTHERN IL. SOUTHERN EXTENT OF CONVECTION FROM THIS MCS COULD
REACH I-74 LATE TONIGHT/TUE MORNING ESPECIALLY BY PIA WHERE HAVE
VCTS. MVFR VISIBILITIES OF 4-5 MILES FROM LIGHT FOG/HAZE POSSIBLE
LATE TONIGHT/EARLY TUE MORNING. SSE WINDS OF 4-8 KTS PREVAIL
THROUGH TUE MORNING WITH HIGH PRESSURE ANCHORED OVER THE ATLANTIC
STATES AND A FRONTAL BOUNDARY FROM THE CENTRAL PLAINS INTO THE
GREAT LAKES REGION.
HUETTL
&&
.PREV DISCUSSION...
ISSUED 255 AM CDT MON AUG 9 2010
SHORT TERM...TODAY THROUGH WEDNESDAY
MCS CURRENTLY ACROSS IOWA WILL TRACK EASTWARD INTO NORTH-CENTRAL
ILLINOIS EARLY THIS MORNING...GENERALLY REMAINING ALONG AND NORTH OF
A RUSHVILLE TO BLOOMINGTON-NORMAL LINE. COMPLEX IS MOVING INTO AN
INCREASINGLY STABLE ENVIRONMENT...SO EXPECT STORMS TO WEAKEN AS THEY
PUSH ACROSS THE MISSISSIPPI RIVER INTO THE NORTHWEST KILX CWA.
WILL INCLUDE A PRE-FIRST PERIOD GROUPING FOR THE 4 AM ZONE
ISSUANCE TO CARRY LIKELY POPS FROM PEORIA NORTHWARD THROUGH 12Z.
AFTER THAT...STORMS WILL RAPIDLY DISSIPATE AFTER SUNRISE AS THEY
OUTRUN BEST LOW-LEVEL INFLOW FOCUSED ACROSS EASTERN NEBRASKA/WESTERN
IOWA.
THE BIG QUESTION FOR THE REMAINDER OF THE DAY WILL BE WHERE THE
RESULTING OUTFLOW BOUNDARY WILL EVENTUALLY LAY OUT. BASED ON
EXPECTED TRAJECTORY OF EARLY MORNING MCS...THINK OUTFLOW WILL
REACH THE I-72 CORRIDOR BEFORE MIXING BACK NORTHWARD DURING THE
AFTERNOON. WITH UPPER RIDGE BUILDING NORTHWARD...AREAL COVERAGE WILL
LIKELY BE LIMITED. WILL CARRY LOW CHANCE POPS ACROSS THE FAR NORTH
IN CLOSER PROXIMITY TO EXPECTED POSITION OF BOUNDARY...WITH SLIGHT
CHANCE POPS FURTHER SOUTH TO A JACKSONVILLE TO DANVILLE LINE. HIGH
TEMPERATURES WILL MAINLY BE IN THE LOWER TO MIDDLE 90S...BUT MAY
BE HELD IN THE UPPER 80S BEHIND THE OUTFLOW ACROSS KNOX...STARK...AND
MARSHALL COUNTIES. AFTERNOON HEAT INDEX READINGS WILL EXCEED 100
DEGREES ACROSS THE CENTRAL AND SOUTHERN ZONES WHERE HEAT
ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE CURRENTLY IN EFFECT.
SYNOPTIC PATTERN WILL REMAIN UNCHANGED TONIGHT...AS CENTER OF
UPPER RIDGE MOVES INTO THE LOWER OHIO RIVER VALLEY. WITH HIGHER
HEIGHTS IN PLACE ACROSS THE REGION...NOCTURNAL CONVECTION WILL
LIKELY DEVELOP A BIT FURTHER NORTH THAN LAST NIGHT. MODELS ARE
INDICATING A WEAKER LOW-LEVEL JET FOCUSED ON NORTHERN IOWA INTO
SOUTHERN WISCONSIN. WITH THAT SAID...AM NOT COMFORTABLE GOING WITH
A COMPLETELY DRY FORECAST...ESPECIALLY GIVEN MESOSCALE MODE OF
FORCING. WILL THEREFORE CARRY SLIGHT CHANCE POPS FROM PEORIA
NORTHWARD IN CASE CONVECTION FIRES FURTHER SOUTH THAN EXPECTED.
ANOTHER HOT AND VERY HUMID DAY WILL BE IN STORE FOR TUESDAY...AS
UPPER HIGH REMAINS IN PLACE JUST TO THE SOUTH OF ILLINOIS. WITH
INCREASINGLY MOIST LOW-LEVEL ENVIRONMENT ADVECTING INTO THE
REGION...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON...PARTICULARLY ACROSS THE WESTERN HALF OF THE CWA.
UPPER HIGH WILL BEGIN TO RETROGRADE WESTWARD INTO THE SOUTHERN
PLAINS ON WEDNESDAY...AS NORTHERN STREAM WAVE TRACKS THROUGH THE
NORTHERN PLAINS TOWARD THE GREAT LAKES. THIS WILL PUSH A COLD
FRONT SOUTHWARD INTO CENTRAL ILLINOIS LATE WEDNESDAY INTO
THURSDAY. MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING OF
FROPA...SO WILL MAINTAIN LOW CHANCE POPS ACROSS THE BOARD
WEDNESDAY AND WEDNESDAY NIGHT AS THE BOUNDARY PUSHES THROUGH.
LONG TERM...THURSDAY THROUGH SUNDAY
SLIGHTLY COOLER AND LESS HUMID CONDITIONS APPEAR ON TAP FOR THE
END OF THE WEEK...AS UPPER FLOW BECOMES W/NW. HIGH TEMPS WILL DROP
BACK INTO THE UPPER 80S AND LOWER 90S ACROSS MOST LOCATIONS. NEXT
COLD FRONT STILL APPEARS TO BE ON TARGET FOR SATURDAY...BUT WILL
ONLY CARRY SLIGHT CHANCE POPS AT THIS TIME UNTIL EXACT TIMING BECOMES
BETTER DEFINED.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ILZ040-
047>052-061-066>068-071>073.
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ILZ036-041>044-053>057-
062-063.
&&
BARNES
Hazardous weather outlook, Aug 9, 9:35 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1035 AM CDT MON AUG 9 2010
ILZ036-041>044-053>057-062-063-101200-
CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-FULTON-LOGAN-MACON-
MASON-MOULTRIE-PIATT-
1035 AM CDT MON AUG 9 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
HIGH TEMPERATURES AND INCREASING HUMIDITY WILL RESULT IN
HEAT INDICES EXCEEDING THE 100 DEGREE MARK TODAY. REMNANT CLOUD
COVER FROM OVERNIGHT CONVECTION TO THE NORTHWEST COULD KEEP THE
TEMPERATURES IN CONTROL SOMEWHAT FOR A WHILE THIS MORNING...BUT
SHOULD REBOUND QUICKLY WHEN THE SUN FINALLY DOMINATES IN THE
AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE ILLINOIS RIVER
VALLEY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER HEAT WAVE IS EXPECTED MUCH OF THIS WEEK...SIMILAR TO THE
HEAT AND HUMIDITY OF A FEW DAYS AGO. MANY AREAS WILL SEE AFTERNOON
AND EARLY EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES...BEING
THE HIGHEST ON TUESDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ040-047>052-061-066>068-071>073-101200-
CASS-CHRISTIAN-CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-MENARD-
MORGAN-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
1035 AM CDT MON AUG 9 2010
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
HIGH TEMPERATURES AND INCREASING HUMIDITY WILL RESULT IN
HEAT INDICES FROM 100 TO 105 DEGREES TODAY. REMNANT CLOUD COVER
FROM OVERNIGHT CONVECTION TO THE NORTHWEST COULD KEEP THE
TEMPERATURES IN CONTROL SOMEWHAT FOR A WHILE THIS MORNING...BUT
SHOULD REBOUND QUICKLY WHEN THE SUN FINALLY DOMINATES IN THE HEAT
OF THE AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE ILLINOIS RIVER
VALLEY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER HEAT WAVE IS EXPECTED MUCH OF THIS WEEK...SIMILAR TO THE
HEAT AND HUMIDITY OF A FEW DAYS AGO. MANY AREAS WILL SEE AFTERNOON
AND EARLY EVENING HEAT INDEX VALUES OF 100 TO 110 DEGREES...BEING
THE HIGHEST TUESDAY AFTERNOON. THIS HEAT WAVE COULD LINGER INTO
FRIDAY AFTERNOON IN SOUTHEAST ILLINOIS...WITH HEAT INDICES AROUND
100 DEGREES SOUTHEAST OF I-70.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ027>031-037-038-045-046-101200-
CHAMPAIGN-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-VERMILION-
WOODFORD-
1035 AM CDT MON AUG 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES WILL REACH BETWEEN 95 AND 100 DEGREES THIS AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ILLINOIS RIVER VALLEY
TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER HEAT WAVE IS EXPECTED THROUGH AT LEAST THURSDAY...SIMILAR
TO THE HEAT AND HUMIDITY OF A FEW DAYS AGO. THE MOST OPPRESSIVE
PERIOD IS EXPECTED TO TUESDAY AFTERNOON AND EARLY EVENING...WHEN
MANY AREAS WILL SEE HEAT INDEX VALUES OF 100 TO 105 DEGREES.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
KH
Excessive Heat, Schuyler
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Schuyler County.
Excessive Heat, Cass
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Cass County.
Excessive Heat, Scott
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Scott County.
Excessive Heat, Morgan
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Morgan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Morgan County.
Excessive Heat, Menard
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Menard forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Menard County.
Excessive Heat, Sangamon
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Sangamon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Sangamon County.
Excessive Heat, Christian
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Christian forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Christian County.
Excessive Heat, Shelby
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Shelby County.
Excessive Heat, Effingham
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Effingham forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.060, -88.590 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Effingham County.
Excessive Heat, Jasper
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.010, -88.154 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Jasper County.
Excessive Heat, Crawford
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.003, -87.760 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Crawford County.
Excessive Heat, Clay
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Clay County.
Excessive Heat, Richland
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Richland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.712, -88.085 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Richland County.
Excessive Heat, Lawrence
- When
- August 9, 12:00 PM CST to August 14, 2:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.720, -87.727 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Lawrence County.
Excessive Heat, Logan
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Logan County.
Excessive Heat, Macon
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Macon County.
Excessive Heat, Moultrie
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Moultrie County.
Excessive Heat, Douglas
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Douglas County.
Excessive Heat, Coles
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Coles forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Coles County.
Excessive Heat, Cumberland
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.273, -88.240 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Cumberland County.
Excessive Heat, Edgar
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Edgar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Edgar County.
Excessive Heat, Clark
- When
- August 9, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Clark County.
Excessive Heat, De Witt
- When
- August 11, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- De Witt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across DeWitt County.
Excessive Heat, Piatt
- When
- August 11, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Piatt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Piatt County.
Excessive Heat, Champaign
- When
- August 11, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Champaign County.
Excessive Heat, Vermilion
- When
- August 11, 2:00 PM CST to August 14, 2:00 PM CST
- Where
- Vermilion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Vermilion County.
Excessive Heat, Fulton
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Fulton County.
Excessive Heat, Mason
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Mason forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Mason County.
Excessive Heat, Tazewell
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Tazewell County.
Excessive Heat, McLean
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across McLean County.
Excessive Heat, Woodford
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Woodford forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Woodford County.
Excessive Heat, Marshall
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Marshall County.
Excessive Heat, Stark
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Stark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Stark County.
Excessive Heat, Peoria
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Peoria forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Peoria County.
Excessive Heat, Knox
- When
- August 11, 2:00 PM CST to August 13, 7:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Heat index readings exceeded 105 degrees across Knox County.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kentucky, August 9 to 15, 201049 injured · 22 events
- Flooding in Iowa, August 9 to 24, 2010$4.5 million · 17 events
- Flash Flooding and Heavy Rain in Iowa, August 9 to 10, 2010$1.3 million · 16 events
- Excessive Heat in Illinois, August 9 to 15, 201010 injured · 19 events
- Hail and Damaging Winds in North Dakota, August 9, 2010$305,000 · 1.75 in hail · 17 events
- Flood in Iowa, August 9 to 14, 2010$500,000 · 1 event
- Flood in Iowa, August 9 to 15, 2010$250,000 · 1 event
- Flood in Missouri, August 9 to 15, 2010$250,000 · 1 event
- Damaging Wind in Maine, August 9, 20106 injured · 50 kt wind · 1 event
- Hail and Damaging Wind in Colorado, August 9, 2010$80,000 · 1 in hail · 3 events
- Flooding and Damaging Winds in Wisconsin, August 9, 2010$55,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2010$40,000 · 1.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258157, 258158, 258159, 258160, 258161, 258162, 258163, 258164, 258165, 258166, 258167, 258168, 258169, 258170, 258171, 258172, 258173, 258174, 258175, 258176, 258177, 258178, 258179, 258180, 258181, 258182, 258183, 258184, 258185, 258186, 258187, 258188, 258189, 258190, 258191.